MAUDE Adverse Event Report: LEMAITRE VASCULAR, INC. OVER-THE-WIRE EMBOLECTOMY CATHETER

LEMAITRE VASCULAR, INC. OVER-THE-WIRE EMBOLECTOMY CATHETER
Model Number 1651-44
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
We have received the complaint device for evaluation and we have confirmed the reported incident.We observed the balloon of this catheter has ruptured.We did not observe any necking of the catheter extrusion.Both windings were properly held in place.We were able to flush the irrigation lumen and inflation lumen without any resistance.The surgeon had inspected the balloon prior to the procedure and he found it to be operational.Based on our device evaluation, it is likely that some anatomical (calcification or stenosis in the lesion area) or procedural factors ( use of excessive force to remove the thrombus) may have contributed to the balloon rupture.Our review of the lot history records for this lot did not find any discrepancies either in the manufacturing or packaging process that could be related to this incident.Our ifu appropriately warns the users about the risks that could occur with the use of the embolectomy catheter including the risk of balloon rupture due to exposure to calcified plaque or overinflated balloon.The arterial embolectomy catheter is not recommended for the removal of fibrous, adherent, or calcified material ( e.G.Chronic clot, atherosclerotic plaque ).This catheter is not designed to withstand the additional pull force needed to remove these materials.There was no harm to the patient as a result of this incident.Please note that we have also submitted manufacturer report# 1220948-2021-00058 related to another similar incident involving a 4f over-the- wire embolectomy catheter that occurred during the same case following this incident.
 
Event or Problem Description
This is report 1 of 2.The balloon of the 4f over-the-wire embolectomy catheter ruptured during an embolectomy procedure.So, surgeon used another 4f over-the-wire embolectomy catheter for the operation immediately.But, the balloon of this catheter also ruptured during the procedure.The surgeon then used a 5f plus over-the-wire embolectomy catheter and was able to complete the procedure successfully.There was no harm to the patient as a result of this incident.

Brand Name
OVER-THE-WIRE EMBOLECTOMY CATHETER
Common Device Name
EMBOLECTOMY CATHETER
Manufacturer (Section D)
LEMAITRE VASCULAR, INC.
63 second ave
burlington MA 01803
MDR Report Key11986261
Report Number1220948-2021-00057
Device Sequence Number11603648
Product Code DXE
UDI-Device Identifier00840663100675
UDI-Public00840663100675
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K973334
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1651-44
Device Catalogue Number1651-44
Device Lot NumberOTW4714
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/12/2021
Initial Report FDA Received Date06/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1